I have Rosacea. Any problem if I use Voluma?

Doctor Answers 13

Voluma Fine If You Have Rosacea

Voluma is injected deeply under the skin and will generally not affect your rosacea if it is under reasonable control. As with all patients, you will have some temporary redness and possible swelling or bruising after treatment, but this should resolve within days. If your rosacea is not active, let your provider know you have rosacea so that harsh soaps to prep the skin can be avoided. If your rosacea is flaring at the time of the appointment, your dermatologist may choose to delay the filler and prescribe treatment for you rosacea to calm any pustular outbreaks before your filler treatment. It is unwise to place fillers near active inflammatory skin reactions as the body could cause inflammation in the filler as well. Please consult with a board-certified dermatologist who can not only discuss Voluma with you but also offer ways to improve your rosacea.


San Diego Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

No Concern for Voluma and Rosacea

Thanks for your question and know that there is not a single concern that we would have if you have rosacea and wanted to have Voluma added for volumizing the face. We would hope that you have your rosacea under control and even with a slight redness that can occur after Voluma injections, one should not have worries.

Make sure your board-certified dermatologist is involved here.

Michael Gold, MD
Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Voluma safe with Rosacea

There is no contraindication between Voluma injections and rosacea.  You may notice temporary inflammation and redness following Voluma, but this resolves quickly.  It is still always best to make your injector aware of any other skin conditions or medications.

Kent V. Hasen, MD
Naples Plastic Surgeon
4.8 out of 5 stars 58 reviews

There should be no problem with the use of Voluma.

Thank you for your question,


There should be no problem with the use of Voluma. Ensure you seek the skills of an expert injector.


Best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Voluma use for patients with skin problems

I don't see a reason to not treat rosacea patients with Voluma - the injection plane for Voluma is much deeper than the skin, where rosacea is based.

Voluma - Rosacea impact

No interaction that I find of Voluma and Rosacea.  If you have more specific questions, Allergan's consumer phone number is easily found and one can ask the company directly.  Best Wishes!!

Voluma with Rosacea

Rosacea is not a contraindication for Voluma. The injection itself may flare up rosacea temporarily, but the Voluma will not make the rosacea worse.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 36 reviews

Voluma with Rosacea

Voluma is a thick form of hyaluronic acid (HA) designed for adding volume to the face.  The plane of injection is deeper than the average  HA filler.  There should be no exacerbation of your condition with Voluma or any other filler.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
4.8 out of 5 stars 82 reviews

Will voluma make rosacea worse?

You should not have any problem with having Voluma injected with a history of rosacea.  There may be a temporary increase in inflammation at the injection sites, but you are not at risk of bad reaction because of the volume itself.

Sean R. Weiss, MD, FACS
New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Voluma and Rosacea

Typically this should not be a problem receiving Voluma and having rosacea. Occasionally, you might see a temporary Rosacea flare from the treatment process rather than the Voluma itself. Discuss with your dermatologist first.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.